Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 22, NWS Honolulu, HI

April 12, 2021

NWS Honolulu, HI issued this small craft advisory at Apr 12, 2021, 9:04 PM HST. It took effect at Apr 13, 2021, 6:00 AM HST. It was in force for 58 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2021, 9:04 PM HST (07:04 UTC)
In effect from
Apr 13, 2021, 6:00 AM HST
Expired
Apr 15, 2021, 4:02 PM HST
In force
58 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

567 
WHHW70 PHFO 130704
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
904 PM HST Mon Apr 12 2021

PHZ119>121-123-124-132015-
/O.NEW.PHFO.SC.Y.0022.210413T1600Z-210415T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
904 PM HST Mon Apr 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM THURSDAY...

* WHAT...Northeast winds to 25 kt expected.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...From 6 AM Tuesday to 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
Donaldson
6 follow-up statements
783 
WHHW70 PHFO 131303
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
303 AM HST Tue Apr 13 2021

PHZ119>121-123-124-140215-
/O.CON.PHFO.SC.Y.0022.210413T1600Z-210415T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
303 AM HST Tue Apr 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT TILL 6 AM THURSDAY...

* WHAT...Northeast winds to 25 kt expected.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
521 
WHHW70 PHFO 140126
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
326 PM HST Tue Apr 13 2021

PHZ119>121-123-124-141430-
/O.CON.PHFO.SC.Y.0022.000000T0000Z-210415T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
326 PM HST Tue Apr 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WHAT...Northeast winds to 25 kt expected.

* WHERE...Maalaea Bay, Pailolo Channel, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
886 
WHHW70 PHFO 141300
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
300 AM HST Wed Apr 14 2021

PHZ119>121-123-124-150200-
/O.CON.PHFO.SC.Y.0022.000000T0000Z-210415T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
300 AM HST Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WHAT...Northeast winds 20 to 25 knots except north in Maalaea 
  Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
305 
WHHW70 PHFO 150130
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
330 PM HST Wed Apr 14 2021

PHZ119>121-123-124-151430-
/O.CON.PHFO.SC.Y.0022.000000T0000Z-210415T1600Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
330 PM HST Wed Apr 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* WHAT...Northeast winds 20 to 25 knots except north in Maalaea 
  Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Through 6 AM Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
717 
WHHW70 PHFO 151341
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
341 AM HST Thu Apr 15 2021

PHZ119>121-123-124-160245-
/O.EXT.PHFO.SC.Y.0022.000000T0000Z-210416T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
341 AM HST Thu Apr 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Northeast winds up to 25 knots except north in Maalaea 
  Bay.

* WHERE...Pailolo Channel, Maalaea Bay, Alenuihaha Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
946 
WHHW70 PHFO 160202
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
402 PM HST Thu Apr 15 2021

PHZ119>121-123-124-160315-
/O.CAN.PHFO.SC.Y.0022.000000T0000Z-210416T0400Z/
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
402 PM HST Thu Apr 15 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 8:34 PM HST, 30 minutes earlier.

Area forecast discussion, Apr 12, 8:34 PM HST, 30 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
834 PM HST Mon Apr 12 2021

.SYNOPSIS...
High pressure northwest of the state and a building ridge aloft
will produce stable northeasterly trade winds on Tuesday through
Thursday, with showers favoring typical windward slopes. An
increase in showers and a decrease in winds is possible Friday and
Saturday.

&&

.DISCUSSION...
The shortwave trough that brought locally heavy showers and a few
thunderstorms to the state during the last 48 hours is now shifting
to the east resulting in an increase in stability over the forecast
area. Local satellite and radar imagery indicates most of the
existing trade showers topping out below 10kft as mid-level
subsidence increases, although a few isolated heavier showers will
remain possible through tonight. Moderate to locally breezy trades
will trend increasingly dry during the next several days as the
upstream mid-level ridge gradually migrates eastward. Forecast
soundings from the GFS suggest inversion heights potentially falling
below 6kft as early as Tuesday night. PWATs will follow suit as they
hover near the low end of normal for April (around 0.75 to 1") for
the next several days which further increases confidence in a benign
dry trade wind type pattern. Dewpoints will also remain
pleasantly low, in the upper 50s to low 60s, during this time.
This will favor a cooler feel in the afternoons and crisp, cool
mornings.

Global models are in general agreement that longwave amplification
over the north Pac during the latter portion of the week will force
the front presently established near 35N southward toward the
Hawaiian Islands by this weekend. This will result in weakening
trades areawide by Friday and Saturday. While typical uncertainty
exists with respect to forward progress of the boundary through
the state, consensus exists that wet trades will be in store for
at least Kauai and Oahu by the end of the week.

&&

.AVIATION...
This evening, light to moderate northeasterly trade wind flow is
returning to the island chain. Showers and low clouds that were
observed earlier in the day across portions of the Big Island are
diminishing as more stable air settles into place. Therefore,
AIRMET Sierra for mountain obscuration across the southeast
section of the Big Island has been cancelled this evening with no
other AIRMETs in effect at this time.

For the rest of tonight and tomorrow, the trough aloft over the
islands will slowly move off to the east as the associated
surface trough weakens. Therefore, showers and cloud coverage
will favor the typical north through east sections of the islands
as northeast trade winds increase a bit through mid-week.
However, VFR conditions are expected to prevail throughout the
forecast period.

&&

.MARINE...Northeast trade winds will strengthen overnight as a
high far northwest of the area moves east. Wind speeds are
expected to exceed the Small Craft Advisory threshold tomorrow
through Wednesday night. Winds will subside later in the week as a
cold front approaches from the north.

The current northwest swell is forecast to peak overnight, then
slowly subside through Thursday. A larger, but shorter-period
north swell arriving Thursday night will persist through the
weekend, then slowly subside next week. Surf from these swells
along north and west facing shores will remain well below the
advisory thresholds.

Surf will remain small along east facing shores through mid-week.
The north swell will wrap in to some east facing shores later in
the week. Swells from distant southern hemisphere storms will
produce small to moderate surf along south facing shores.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory from 6 AM Tuesday to 6 AM HST Thursday for
Maalaea Bay-Pailolo Channel-Alenuihaha Channel-Big Island
Leeward Waters-Big Island Southeast Waters.

&&

DISCUSSION...JVC
AVIATION...Vaughan
MARINE...Donaldson

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.